MAUDE Adverse Event Report: CONVATEC LTD KALTOSTAT; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD KALTOSTAT; DRESSING, WOUND, HYDROPHILIC
Model Number 168212
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant country: china name of health authority: (b)(6).H6: medical device problem code: as per the information provided by complainant, for the issue dressing was too sticky, the imdrf med.Dev.Prob.Code a050901 (adhesive too strong) is not available for selection.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by nurse that the patient's dressing needed to be changed and founded that the dressing was too sticky and had to be removed carefully.No harm was caused to the patient.No photograph was available at this time.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary: based on the available information, this event is deemed to be a reportable malfunction.Complaint code: adhesive dressing requires excessive force for removal from skin (i.E.Difficult to remove).Region: china.Product / system application product (sap): 1703039 kaltostat drs 7.5x12cm wt (1x10pk) ster int.Lot: 4b02212.Date of manufacture: 20feb2024.Sterilization: steris run id: (b)(4) 24feb2024.Batch size: 5400 secondary packs ((b)(4) primary units) the complaint was received from china reporting: the nurse needed to change the dressing for the patient.She found that the dressing was too sticky and had to be carefully removed, but no harm was caused to the patient.For material: 1703039 batch 4b02212 was manufactured on 20feb2024 and sterilized under steris run id: (b)(4) 24feb2024.01 primary unit impacted from 5400 secondary units ((b)(4) primary).No photographs were provided to confirm the condition of the wound or the dressing during removal or post-removal, and no physical sample was received.As a result, the complaint could not be confirmed, as no visual or physical evidence was available for assessment.The investigation is therefore limited to the narrative information supplied by the complainant, and a full product evaluation could not be performed.A full batch record review was completed for lot 4b02212.¿ all in-process checks, quality control (qc) inspections, and final release activities were acceptable.¿ no material, equipment-related or contamination-related issues were recorded.¿ good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and procedural adherence during the production period.No non-conformance raised during the production order of (b)(4).One additional complaint was previously assigned to batch 4b02212 (2194491).This complaint related to short count in primary packs (09 units instead of 10) reported in malaysia.This issue is not related to dressing removal or adherence and is not associated with the current complaint code.A review of kaltostat drs (all size variants) over the last 24 months shows no other complaints associated with malfunction adhesive dressing requires excessive force for removal from skin (i.E., difficult to remove).No additional complaints relating to difficulty of use or removal were identified for this product family.Based on the available data, this is considered an isolated incident.This complaint relates to a single reported instance of difficulty removing the dressing.The total batch size was (b)(4) secondary units (equivalent to (b)(4) primary units).All (b)(4) secondary units were fully distributed and exhausted across the distribution centres with no other similar feedback reported.Given the extremely low occurrence rate (1 reported event out of (b)(4) individual dressings), the complaint is considered an isolated case with no indication of a systemic manufacturing or quality issue associated with the batch given the absence of repeat events, absence of any correlated deviations, and no similar complaints across the distributed units, the risk to product quality and patient safety is assessed as minimal.The event appears to be isolated, with no evidence of a systemic failure mode.Due to the limited initial information received from the complainant, further follow-up questions were requested.1.Duration of dressing use: the hospital confirmed that the kaltostat dressing remained in the wound for 7 days.2.Condition and type of wound: the hospital reported the following: a 56-year-old patient suffered a knee injury with bleeding.The dressing was applied for one week.After 7 days, when the dressing was changed, it was noted to be slightly adhered to the wound.The nurse carefully removed the dressing without harm to the patient.The wound was found to have healed well following removal.This wound type (a bleeding traumatic wound) is consistent with the instructions for use (ifu) indications for use (local management of bleeding wounds such as lacerations and abrasions).3.Dressing layering: the site confirmed that a single layer of dressing was applied.This is compliant with the instructions for use (ifu) guidance under dressing preparation and application.4.Dressing removal technique: the hospital stated that the dressing was removed ¿carefully and slowly,¿ but provided no reference to following instructions for use (ifu) guidance related to removal of dried gel/dressing.The instructions for use (ifu) for kaltostat drs 7.5×12cm (material 1117441g4) states the following relevant points: precautions and observations (instructions for use (ifu)): ¿ ¿depending on the wound, the dressing may be left in place for up to seven days.¿ ¿ ¿kaltostat wound dressing may be used in the local management of bleeding wounds.¿ ¿ ¿if kaltostat wound dressing has initially formed a gel that is allowed to dry out, removal from the wound can be difficult.¿ ¿ ¿kaltostat should be removed only with sterile normal saline.Reapplying saline may be necessary to maintain the gel.¿ ¿ ¿if the gel dries out, saturate the dried gel with saline to rehydrate it.¿ directions for use ¿ dressing change & removal: ¿ section 3(c): ¿removal from lightly exuding wounds may be assisted by saturating the dressing with sterile normal saline.¿ ¿ section 4: ¿for bleeding wounds remove when the bleeding has stopped.¿ assessment against instructions for use (ifu) requirements based on the information provided by the hospital, there is no evidence that sterile normal saline was used to assist removal when adherence was noted.This indicates that the instructions for use (ifu) instructions for removal were not followed, particularly where the dressing or gel had dried and rehydration with sterile saline was required to facilitate atraumatic removal.5.Wound exudate and re-assessment during wear period the hospital did not answer the question regarding whether the wound showed decreasing exudate at the time of removal.When asked whether the wound was reassessed during the 7-day wear period, the only information provided was: ¿the wound improved after 7 days.¿ this response suggests that no interim wound assessment occurred during the 7-day period.Given the instructions for use (ifu) guidance requiring clinicians to monitor wound condition (e.G., strike-through, drying of gel, changes in exudate, and wound status), lack of reassessment may have contributed to the gel drying and the dressing adhering at removal.Conclusion: from the information provided, it appears that: ¿ the dressing was used for an appropriate indication.¿ it remained in situ for 7 days, which is the maximum wear time allowed per the instructions for use (ifu).¿ there is no evidence the wound was reassessed during the wear period.¿ there is no evidence saline was used to assist removal, despite instructions for use (ifu) requirements when gel has dried or adhesion is noted.Collectively, the available details indicate that the instructions for use (ifu) instructions for dressing monitoring and removal were not fully followed, which caused the slight adherence observed at removal.The instructions for use (ifu) provided with the batch 4b02212 was the correct version (1117441g4) instructions for use (ifu) was provided and review showed that ample information was provided to prevent misuse.With only one unit affected, the batch remains within specification and acceptable quality limits.The issue is considered isolated, with no systemic recurrence identified.No capa is required.The complaint will be monitored through routine trending and the post market product monitoring review process (standard operating procedure (sop)).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
KALTOSTAT
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23614085
Report Number1000317571-2025-00140
Device Sequence Number9971526
Product Code NAC
UDI-Device Identifier00768455122790
UDI-Public00768455122790
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model Number168212
Device Lot Number4B02212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown